MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1613C82E
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Occlusion (1984); Pain (1994)
Date of Event 01/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d information references the main component of the system.Other relevant device(s) are: etlw1613c93e sn (b)(4), expiration date: 2018-11-23, (b)(4).Expiration date: 2018-09-27, (b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in a patient for the endovascular treatment a 5.8 cm in diameter abdominal aortic aneurysm.It was reported that the patient presented with lower extremity pain after performed significant strenuous activity.The ct revealed that the endurant stent graft in the right iliac limb had kinking and was occluded.The patient had a thrombectomy and lytic infusing tpa.The physician elected to implant another manufacturer¿s 9x59 balloon expandable stent and blood flow was restored.The physician stated that the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the right limb occlusion leading to the lower extremity pain could not be determined from the films provided.However, it appears that the limb occlusion was most likely caused by the observed stent graft compression.Angio¿s at implant were not available for review; the blood flow dynamics at implant could not be assessed from the ct¿s provided.The pre-implant films returned revealed that the patient had a severely angulated and calcified proximal neck which contained irregular thrombus.The infrarenal neck angulation measured 50° a-p and 75° rr-lt.The distal aorta was small (approximately 18mm diameter) and calcified.Ct¿s returned from 3 weeks post-implant revealed that the right/ipsi limb and right limb extension were 100% occluded beginning approximately 10mm below the flow divider; the right limbs were severely compressed down to 2 ¿ 3 mm id within the small/calcified 18mm diameter distal aorta.Thrombectomy and lytic therapy was observed in the returned films, followed by balloon angioplasty and stent placement within the compressed right limbs, which increased the flow lumen diameter and resolved the right limb occlusion.It appears likely that the observed right/contra limb compression within the calcified and small distal aorta caused a flow lumen diameter restriction down to approximately 2 ¿ 3 mm, which then led to the eventual stent graft occlusion due to the flow restriction.This may also have been caused by a patient condition: poor distal runoff, an unknown coagulopathy that is now presenting, or a previous history of pad.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received.The occlusion extended to the level of the flow divider and kinking was observed in the proximal ipsilateral limb of the aortic bifurcation.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth, no eval explain code.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6385769
Report Number2953200-2017-00350
Device Sequence Number18963097
Product Code MIH
UDI-Device Identifier00643169467699
UDI-Public00643169467699
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2018
Device Model NumberETLW1613C82E
Device Catalogue NumberETLW1613C82E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2017
Initial Date Received by Manufacturer 02/10/2017
Supplement Date Received by ManufacturerNot provided
03/21/2017
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date04/14/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR